i was on 2 mg of ativan (i know valium isn't quite as strong as ativan, so you have to bear that in mind)....but i was told i definitely needed to taper when i decided that i wanted to go off of it (I was taking it only at night for sleep purposes), and could not just stop cold turkey....i don't know....i know everyone and every BODY is different, but valium is a benzo, and going off a benzo cold turkey CAN be difficult....it can wreak havoc with your CNS....i suppose you could just try it and see how you feel....your body will let you know either way!
Well if it truly is 2mg of valium, that is a small dose. But you've been on it for 4 months? You may notice some w/d if you don't take it for several days so be on the look out. It is a wonderful muscle relaxer and even though you don't notice any benefit right now, if you start waking with stiffness and pain, it may have been a benefit after all?
You might try breaking your 2mg pills in half and taking only 1mg at night for a week or so instead of just stopping. You may be able to safely quit at 2mg, but you should ask your doc about this. A little unsolicitied advice about valium: In some people, withdrawing from the drug can cause depression, so use caution here. Even with just 2mg, if your body and brain are accustomed to having it every night, you *may* have some side effects from withdrawal, If you already have issues with depression, be careful about stopping CT.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.